Alert archive / Oregon / Red Flag Warnings in 2011
Red Flag Warning 2, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jul 31, 2011, 4:03 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2011, 4:03 PM PDT (23:03 UTC)
- Expired
- Aug 1, 2011, 2:51 AM PDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
295 WWUS85 KBOI 312303 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 503 PM MDT SUN JUL 31 2011 ...STRONG THUNDERSTORMS EXPECTED TO MOVE SOUTH TO NORTH ACROSS THE VALE BLM... ...A RED FLAG WARNING IN EFFECT FOR THE VALE BLM THROUGH 6AM MDT FOR SCATTERED THUNDERSTORMS. SOME OF THESE MAY PRODUCE HEAVY RAINS... THIS IS FOR OREGON FIRE ZONE 637... ORZ637-011200- /O.NEW.KBOI.FW.W.0002.110731T2303Z-110801T1200Z/ VALE BLM- 503 PM MDT SUN JUL 31 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT MONDAY FOR LIGHTNING FOR VALE BLM...WHICH IS FIRE WEATHER ZONE 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 6 AM MDT MONDAY. * THUNDERSTORMS...INCREASING COVERAGE FROM SOUTH TO NORTH BUILDING OFF THE TROUT CREEK RANGE AND MOVING NORTHWARD TOWARDS VALE OVERNIGHT. * OUTFLOW WINDS...GUSTY WINDS TO 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
1 follow-up statement
287 WWUS85 KBOI 010951 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 351 AM MDT MON AUG 1 2011 ...THUNDERSTORMS HAVE ENDED IN THE VALE BLM... .STRONG SURGE OF MONSOON MOISTURE MOVED THROUGH THE VALE BLM SUNDAY EVENING WITH NUMEROUS THUNDERSTORMS. MANY OF THESE STORMS BROUGHT SIGNIFICANT RAIN AND MUCH HIGHER HUMIDITY. THE STORMS HAVE MOVED NORTHEAST OF THE AREA BUT HUMIDITY REMAINS RELATIVELY HIGH. ORZ637-011100- /O.CAN.KBOI.FW.W.0002.000000T0000Z-110801T1200Z/ VALE BLM- 351 AM MDT MON AUG 1 2011 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR VALE BLM... WHICH IS FIRE WEATHER ZONE 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING FOR THE VALE BLM...FIRE WEATHER ZONE 637. THUNDERSTORMS HAVE ENDED IN THE AREA. MOST OF THE STORMS BROUGHT RAIN AND MUCH HIGHER HUMIDITY WHICH CONTINUES OVER THE AREA THIS MORNING. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 31, 1:52 PM PDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 31, 1:52 PM PDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
252 PM MDT SUN JUL 31 2011
.SHORT TERM...TONIGHT THROUGH TUESDAY...DEEP MONSOON MOISTURE PLUME
EMANATING FROM THE SOUTHWESTERN U.S. WAS IN FULL SWING ACROSS
PORTIONS OF SW IDAHO...WITH THE HIGHEST PWATS CENTERED OVER
SOUTH-CENTRAL IDAHO. NARROW BAND OF LIGHT RAIN SHOWERS WHICH COVERED
THE WESTERN MAGIC VALLEY FOR A GOOD PORTION OF TODAY WAS FINALLY
DRIFTING TO THE EAST. ON THE WESTERN FRINGE OF THESE SHOWERS...CELLS
WERE STARTING TO POP OVER THE HIGHER TERRAIN SOUTH AND EAST OF
BOISE. A SMALL CLUSTER OF SHOWERS AND THUNDERSTORMS WAS LIKELY
PUTTING DOWN SOME HEAVY RAINS IN OWYHEE COUNTY BETWEEN GRASMERE AND
MURPHY HOT SPRINGS. THESE STORMS HAVE SHOWN LITTLE MOVEMENT. ALL
INDICATIONS ARE THAT THE FLASH FLOOD WATCHES ARE SUPPORTED BY THE
EXISTENCE OF HIGH PWAT VALUES. ALL THAT/S NEEDED NOW IS A
TRIGGER...AND FOR NOW IT WILL BE DAYTIME HEATING. A LARGE COMPLEX OF
THUNDERSTORMS IN SOUTHERN NEVADA COULD PLAY AN ADDITIONAL SUPPORTIVE
ROLE FOR THUNDERSTORMS WITH HEAVY RAINFALL THIS EVENING. THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT FOR ZONES LISTED EARLIER...BUT
HAVE COMBINED THEM INTO ONE GROUP STARTING AT 21Z AND LASTING THRU
06Z THIS EVENING.
MONSOON FLOW WITH THUNDERSTORM THREAT WILL CONTINUE MONDAY AND
TUESDAY...ALTHOUGH SOME DRIER AIR MAY WORK INTO PORTIONS OF SE
OREGON ON TUESDAY. UNTIL THEN...WILL MAINTAIN CURRENT FORECAST
TRENDS...WITH HIGHEST POPS IN SW IDAHO WHICH WILL BE WITHIN BETTER
MONSOONAL FLOW REGIME. TEMPERATURES WILL REMAIN VERY WARM...WITH
DAYTIME HIGHS SLIGHTLY ABOVE NORMAL.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...A PREDOMINANTLY DRY
PACIFIC TROUGH MOVING IN FROM THE WEST WILL LOWER CHANCES FOR
THUNDERSTORM DRASTICALLY BY WEDNESDAY. TROUGH WILL MOVE OVER THE
OREGON COAST LATE WEDNESDAY FORCING THE RIDGE AND ASSOCIATED
MONSOONAL MOISTURE JUST EAST OF THE FORECAST AREA. THERE COULD BE
ENOUGH MOISTURE FOR THUNDERSTORMS ACROSS THE HIGHER TERRAIN OF SE
OREGON ON THURSDAY AS THE TROUGH MOVES OVER THE AREA. DRY
SOUTHWESTERLY FLOW ALOFT AND LOWER HEIGHTS/THICKNESSES WILL DOMINATE
THROUGH NEXT WEEKEND...AS THE TROUGH SUBSEQUENTLY WEAKENS AS IT
MOVES EAST...BUT THE RIDGE REMAINS SUPPRESSED TO OUR SOUTHEAST
THROUGH WEEKEND.
&&
.AVIATION...VFR. SCATTERED SHOWERS ACROSS SOUTHCENTRAL IDAHO WILL
END BY 21Z WITH ISOLATED THUNDERSTORMS DEVELOPING BY 23Z. EXPECT
BRIEF HEAVY RAIN WITH THESE STORMS. THUNDERSTORM WILL DEVELOP IN ERN
OREGON THIS EVENING /AFTER 00Z/ AND SHIFT NORTHEASTWARD INTO THE
WEST CENTRAL MOUNTAINS BY EARLY MONDAY. HEAVY RAIN IS LIKELY. SFC
WINDS LIGHT...EXCEPT IN THE VICINITY OF TSTMS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ013-016-028-030.
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ015-029.
OR...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT ORZ063.
&&
WEATHER.GOV/BOISE
SHORT TERM...BW
LONG TERM....JDS/WH
AVIATION.....JDSHazardous weather outlook, Jul 31, 7:16 AM PDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BOISE ID 816 AM MDT SUN JUL 31 2011 IDZ011-012-014-033-ORZ061-062-064-011215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID- UPPER TREASURE VALLEY-UPPER WEISER RIVER-HARNEY COUNTY- BAKER COUNTY-LOWER TREASURE VALLEY OR- 816 AM MDT SUN JUL 31 2011 /716 AM PDT SUN JUL 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ013-015-016-028>030-ORZ063-011215- BOISE MOUNTAINS-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- MALHEUR COUNTY- 816 AM MDT SUN JUL 31 2011 /716 AM PDT SUN JUL 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WITH LOCAL HEAVY RAIN THIS AFTERNOON AND/OR TONIGHT. FLASH FLOOD WATCH IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER THROUGH ESTABLISHED PROCEDURES.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:42 AM PDT | Flash Flood Watch | BOI | Malheur | 24 hr |
Nearby
Red Flag Warnings in Oregon, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.